E-ISSN 2218-6050 | ISSN 2226-4485
 

Case Report


Cardiomyopathy in a dog with multicentric lymphoma following treatment with several anthracyclines

Michihito Tagawa, Genya Shimbo, Akiko Uemura, Kotaro Matsumoto.


Cited By:4

Abstract
Background: Canine lymphoma is one of the most frequently occurring malignant neoplasms in dogs. Anthracycline-based chemotherapy for the treatment of canine lymphoma is very effective; however, there is not enough evidence for the development of cardiac toxicity using several anthracyclines as chemotherapeutic agents.
Case Description: An 8-year-old, castrated, mixed-breed dog was diagnosed with multicentric lymphoma and received multi-agent chemotherapy. Complete remission was achieved, but the patient had a relapse of lymphoma. After third-line chemotherapy with epirubicin, the patient was diagnosed with dilated cardiomyopathy. The total cumulative doses of doxorubicin, mitoxantrone, and epirubicin were 125, 8, and 125 mg/m2, respectively. Although the patient was treated with cardiac drugs and clinically stabilized, the patient had a relapse of lymphoma and died shortly after the diagnosis of cardiomyopathy.
Conclusion: The patient was suspected to have anthracycline-induced cardiomyopathy. Further studies are required to establish prevention and management strategies for dogs receiving potentially cardiotoxic therapies such as anthracyclines.

Key words: AICM, anthracycline-induced cardiomyopathy, dog, lymphoma


 
ARTICLE TOOLS
Abstract
PDF Fulltext
HTML Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Michihito Tagawa
Articles by Genya Shimbo
Articles by Akiko Uemura
Articles by Kotaro Matsumoto
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

Tagawa M, Shimbo G, Uemura A, Matsumoto K. Cardiomyopathy in a dog with multicentric lymphoma following treatment with several anthracyclines. Open Vet J. 2021; 11(1): 6-10. doi:10.4314/ovj.v11i1.2


Web Style

Tagawa M, Shimbo G, Uemura A, Matsumoto K. Cardiomyopathy in a dog with multicentric lymphoma following treatment with several anthracyclines. https://www.openveterinaryjournal.com/?mno=29511 [Access: June 04, 2024]. doi:10.4314/ovj.v11i1.2


AMA (American Medical Association) Style

Tagawa M, Shimbo G, Uemura A, Matsumoto K. Cardiomyopathy in a dog with multicentric lymphoma following treatment with several anthracyclines. Open Vet J. 2021; 11(1): 6-10. doi:10.4314/ovj.v11i1.2



Vancouver/ICMJE Style

Tagawa M, Shimbo G, Uemura A, Matsumoto K. Cardiomyopathy in a dog with multicentric lymphoma following treatment with several anthracyclines. Open Vet J. (2021), [cited June 04, 2024]; 11(1): 6-10. doi:10.4314/ovj.v11i1.2



Harvard Style

Tagawa, M., Shimbo, . G., Uemura, . A. & Matsumoto, . K. (2021) Cardiomyopathy in a dog with multicentric lymphoma following treatment with several anthracyclines. Open Vet J, 11 (1), 6-10. doi:10.4314/ovj.v11i1.2



Turabian Style

Tagawa, Michihito, Genya Shimbo, Akiko Uemura, and Kotaro Matsumoto. 2021. Cardiomyopathy in a dog with multicentric lymphoma following treatment with several anthracyclines. Open Veterinary Journal, 11 (1), 6-10. doi:10.4314/ovj.v11i1.2



Chicago Style

Tagawa, Michihito, Genya Shimbo, Akiko Uemura, and Kotaro Matsumoto. "Cardiomyopathy in a dog with multicentric lymphoma following treatment with several anthracyclines." Open Veterinary Journal 11 (2021), 6-10. doi:10.4314/ovj.v11i1.2



MLA (The Modern Language Association) Style

Tagawa, Michihito, Genya Shimbo, Akiko Uemura, and Kotaro Matsumoto. "Cardiomyopathy in a dog with multicentric lymphoma following treatment with several anthracyclines." Open Veterinary Journal 11.1 (2021), 6-10. Print. doi:10.4314/ovj.v11i1.2



APA (American Psychological Association) Style

Tagawa, M., Shimbo, . G., Uemura, . A. & Matsumoto, . K. (2021) Cardiomyopathy in a dog with multicentric lymphoma following treatment with several anthracyclines. Open Veterinary Journal, 11 (1), 6-10. doi:10.4314/ovj.v11i1.2